Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 1, 2006, 6:57 PM CST for Okaloosa County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2006, 6:57 PM CST (00:57 UTC)
- Expired
- Jan 1, 2006, 7:26 PM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 7:00 PM CST | HAIL 0.75 | Dorcas, FL | AT DORCAS FIRE DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 1, 5:14 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 020058 SVRMOB FLC091-020130- /O.NEW.KMOB.SV.W.0010.060102T0057Z-060102T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 657 PM CST SUN JAN 1 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 730 PM CST * AT 651 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DEERLAND...OR ABOUT 7 MILES EAST OF CRESTVIEW...AND MOVING NORTHEAST AT 35 MPH. HAIL HAS BEEN REPORTED WITH THIS STORM NEAR CRESTVIEW AND I-10...AND RADAR INDICATES THAT THE STORM HAS INTESIFIED FURTHER. HAIL TO THE SIZE OF NICKLES WILL BE POSSIBLE AROUND DEERLAND AND DORCAS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3080 8659 3067 8645 3096 8605 3099 8640 $$
1 follow-up statement
000 WWUS54 KMOB 020126 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 718 PM CST SUN JAN 1 2006 FLC091-020128- /O.CAN.KMOB.SV.W.0010.000000T0000Z-060102T0130Z/ OKALOOSA FL- 718 PM CST SUN JAN 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM THAT MOVED ACROSS EASTERN OKALOOSA COUNTY FROM NEAR CRESTVIEW...TO NEAR DEERLAND AND DORCAS HAS WEAKENED AND MOVED EAST OUT OF THE COUNTY. THE PUBLIC REPORTED HALF INCH HAIL WITH THIS STORM AT CRESTVIEW NEAR INTERSTATE 10 JUST BEFORE 700 PM...AND THE DORCAS FIRE DEPARTMENT REPORTED DIME TO PENNY SIZED HAIL JUST AFTER 700 PM. ANOTHER STRONG THUNDERSTORM WILL CONTINUE OVER NORTHEASTERN OKALOOSA COUNTY THROUGH 745 PM. THIS STORM MAY PRODUCE SMALL HAIL...BUT IT IS EXPECTED TO REMAIN BELOW SEVERE LIMITS THROUGH 745 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3080 8659 3067 8645 3096 8605 3099 8640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 5:45 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 1, 5:45 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 545 PM CST SUN JAN 1 2006 ...UPDATE TO INCLUDE TORNADO WATCH UNTIL MIDNIGHT. I SUSPECT WE WILL BE ABLE TO CANCEL THIS END BEFORE THEN. REST OF FORECAST LOOKS REASONABLE/11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 63 77 47 68 / 30 40 10 10 PENSACOLA 66 75 50 69 / 50 50 10 10 DESTIN 65 72 53 68 / 60 60 10 10 EVERGREEN 63 75 43 66 / 50 50 10 10 WAYNESBORO 60 75 42 65 / 30 40 10 0 CAMDEN 61 74 44 65 / 50 40 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA LATE AND MONDAY TONIGHT GMZ630-650-670. FLL...SCA LATE TONIGHT AND MONDAY GMZ655-675. &&
Hazardous weather outlook, Jan 1, 1:45 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CST SUN JAN 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... POOR VISIBILITY WILL REMAIN A PROBLEM NEAR THE BEACHES THIS AFTERNOON AND TONIGHT WITH PATCHES OF DENSE FOG INLAND OVERNIGHT. AN UPPER LEVEL DISTURBANCE INTERACTING WITH INCREASING MOISTURE AND INSTABILITY WILL BRING A SLIGHT RISK OF SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO BE HIGHEST OVER THE ALABAMA AND WEST FLORIDA PANHANDLE COUNTIES...AND GENERALLY EAST OF THE I-65 CORRIDOR. THE MAIN SEVERE WEATHER THREAT IS HAIL AND DAMAGING DOWNBURST WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY...THEN PUSH SOUTH AND EAST OF THE AREA BY MONDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL SYSTEM EARLY MONDAY MORNING...MAINLY EAST OF THE I-65 CORRIDOR. THE SEVERE THREAT WILL QUICKLY DIMINISH BY MONDAY AFTERNOON AS THE MAIN UPPER LEVEL DYNAMICS LIFTS TO THE NORTHEAST. ANOTHER FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION ON THURSDAY...BUT LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL HINDER STORM DEVELOPMENT. SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jan 1, 2:11 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 211 PM CST SUN JAN 1 2006 ALZ055-059-062-012045- UPPER BALDWIN-ESCAMBIA-MONROE- 211 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...MONROE AND BALDWIN COUNTIES... AT 208 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF RABUN...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTTIE...REDTOWN...POARCH...BOONEVILLE AND MCCULLOUGH THROUGH 245 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Jan 1, 6:43 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CST SUN JAN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BAYOU LA BATRE 30.40N 88.25W
01/01/2006 0.88 INCH MOBILE AL PUBLIC
0400 PM HAIL RED LEVEL 31.41N 86.61W
01/01/2006 0.88 INCH COVINGTON AL EMERGENCY MNGR
TWO REPORTS OF NICKEL SIZED HAIL IN RED LEVEL FROM THE
VOLUNTEER FIRE DEPT. RELAYED BY EMA.
&&
JCSpecial weather statement, Jan 1, 6:44 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 644 PM CST SUN JAN 1 2006 FLZ005-006-020145- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 644 PM CST SUN JAN 1 2006 ...A STRONG THUNDERSTORM DEVELOPING OVER OKALOOSA COUNTY... AT 638 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF CRESTVIEW...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DORCAS...PEADEN...LAUREL HILL AND SVEA THROUGH 745 PM CST. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:22 AM CST | Special Marine Warning | MOB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.